U.S. doctors online nowAsk doctors free
ZA
A 32-year-old female asked:

Can a vitamin d make me itchy? blood test show insufficient vitamin d level, started taking 400iu twice daily. noticed my skin is a bit itchy.

2 doctor answers2 doctors weighed in
Dr. Stuart Hickerson
Family Medicine 32 years experience
Vitamin D: Possible. Vitamin D has many physiological effects on the body. Immune function is one. Possible that when starting vitamin D your immune system is turning on. This may be increasing histamine and itching (possible mechanism). Continue the D. You might considr increasing the D too. Good source of information is the Vitamin D Council- https://www.vitamindcouncil.org/
Dr. Heidi Fowler
Psychiatry 25 years experience
Vitamin D side effec: Per Drugs.com, taking Vitamin D3 may lead to itching, rash or urticaria in less than 0.1% of people who use it. Thus, it is a rare side effect.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jul 3, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.